I am an african-american woman. A large bright red hive patch has suddenly (yesterday) appeared in my chest. It is very itchy and I am worried about what it can be. I have recently (2 weeks ago) began taking Chantix to assist me in stopping smoking. In August, I broke out, in what the doctors called "pityriasis rosea." This was a very traumatic time for me because I almost looked like a monster. This event lasted a good two months. I was never able to identify the "herald patch." Ninety percent of the rash is gone, I am left with the dark spots which the dermatologist said would all eventually go away. What do you think this latest thing is?
You should quickly report this to the doctor who prescribed it and request his/her advice. While infrequent, hives (urticaria) has been reported as an adverse side effect of Chantix, and that is a likely cause. Allergic skin rashes other than hives have also been reported with Chantix.
Pityriasis can be dreadful. Glad to hear it is resolving. I suspect the new lesion is unrelated to the Pityriasis.
Good luck with your attempt to stop smoking. As the American Lung Association likes to say: " It is a death-defying act."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.